Alert archive / Ohio / Special Weather Statements in 2011

Special Weather Statement, NWS Wilmington, OH

August 7, 2011Fayette County, Pickaway County, Ohio

NWS Wilmington, OH issued this special weather statement at Aug 7, 2011, 5:24 PM EDT for Fayette County, Pickaway County, Ohio. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2011, 5:24 PM EDT (21:24 UTC)
Expired
Aug 7, 2011, 6:30 PM EDT
In force
66 min
Issued by
NWS Wilmington, OH

Counties Fayette County, OH, Pickaway County, OH

The radar

The Cincinnati radar (KILN), 70 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1233 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1233 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

893 
WWUS81 KILN 072124
SPSILN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
524 PM EDT SUN AUG 7 2011

OHZ054-063-064-073-072230-
FAYETTE OH-MADISON OH-PICKAWAY OH-ROSS OH-
524 PM EDT SUN AUG 7 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ROSS...PICKAWAY...
SOUTHEASTERN MADISON AND FAYETTE COUNTIES THROUGH 630 PM EDT...

AT 521 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR INTERSTATE
71 AT STATE ROUTE 38...MOVING EAST AT 35 MPH. 

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. 

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BLOOMINGBURG...MOUNT
STERLING...NEW HOLLAND...WILLIAMSPORT...SOUTH BLOOMFIELD...
ASHVILLE...CIRCLEVILLE AND LOGAN ELM VILLAGE.

ALSO...DEER CREEK LAKE...ORIENT AND FIVE POINTS ARE NEAR THE PATH OF 
THIS STRONG THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 3973 8284 3933 8311 3960 8365 3990 8328
      3985 8324 3981 8324 3981 8300 3979 8283

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:58 PM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Aug 7, 2:58 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
258 PM EDT SUN AUG 7 2011

.SYNOPSIS...
THE THREAT FOR THUNDERSTORMS WILL RETURN LATE THIS AFTERNOON INTO
TONIGHT AS A WEAK COLD FRONT PUSHES INTO THE OHIO VALLEY
OVERNIGHT. THIS WILL USHER IN A SLIGHTLY COOLER AIRMASS FOR
MONDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SHORTER DISCUSSION TODAY WITH IMPENDING SEVERE WEATHER EVENT. OLD
OUTFLOW BOUNDARY BISECTING THE CWA IN NW-SE OF FASHION COULD SERVE
AS AN INTERESTING AREA FOR ENHANCED SEVERE WEATHER RISK THROUGH
ABOUT 00Z AS DEVELOPING SQUALL LINE RIDES THIS BOUNDARY AND FEEDS
OFF OF HEALTHY INSTABILITY TO THE SOUTHWEST FLOWING INTO ILN CWA.
SHEAR PROFILES NOT SPECTACULAR BUT SHOULD NO DOUBT SUPPORT A LONGER
LIVED CONVECTIVE SYSTEM WITH A FEW EMBEDDED SUPERCELL STRUCTURES.
COVERAGE SHOULD BE HIGH ESP NORTH OF THE OHIO RIVER. MAY NEED TO END
UP EXTENDING SVR WATCH SPATIALLY AND TEMPORALLY YET LATER THIS
AFTERNOON IF SYSTEM BECOMES MATURE. NOT REALLY ENTHUSED ABOUT HAIL
THREAT IN THIS VERY MOIST/WARM ENVIRONMENT BUT SUPERCELL STRUCTURES
WILL NO DOUBT PRODUCE HAIL. MAIN THREAT WITH WIND ESPECIALLY ALONG
LEADING EDGE OF THE TIGHT REFLECTIVITY GRADIENT...AND IN VICINITY OF
THAT OUTFLOW BOUNDARY CURRENTLY EXTENDING FROM LOGAN THROUGH
SPRINGFIELD TO UNION CITY.  HEALTHY RAIN RATES WITH PWATS IN EXCESS
OF 2 INCHES.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
QUIET WEATHER A LEAST THROUGH A GOOD CHUNK OF MONDAY...BEFORE NEXT
SHORTWAVE ROTATING THROUGH DEVELOPING LONGWAVE TROUGH APPROACHES
FROM THE WEST. THERE HAS BEEN A SLOWLY INCREASING SIGNAL IN THE LATE
MON AFTN INTO MON NIGHT TIME FRAME OF DECENT MCS ESPECIALLY OVER
KENTUCKY AND SRN OHIO. RAISED RAIN CHANCES ALL AREAS THIS PERIOD.
STILL WARM AND HUMID...THOUGH DEWPOINTS SHOULD BE SLOWLY FALLING
DURING MONDAY INTO MONDAY NIGHT.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AFTER THE LINGERING EFFECTS OF A POSSIBLE MCS PUSHING THROUGH
ESPECIALLY THE SOUTHERN HALF OF FCST AREA ON TUESDAY AND LINGERING
IN THE EAST ON TUE NIGHT...AREA GETS INTO A NW FLOW PATTERN WHICH
WILL BRING MODERATING TEMPERATURES AND DRY CONDITIONS AS MEAN UPR
RIDGE SETS UP IN THE SOUTHERN PLAINS WITH FCST AREA ON THE LEEWARD
SIDE OF THE RIDGE. ECMWF IS SLIGHTLY LESS AMPLIFIED WITH THIS
PATTERN THAN THE GFS AND GEFS...WHICH COULD POSSIBLY ALLOW FOR
WARMER TEMPS IN THE SOUTHERN FCST AREA. FOR NOW HAVE SPLIT THE
DIFFERENCE BETWEEN THE SLIGHTLY MORE AMPLIFIED GFS AND ECMWF. NEXT
SYSTEM TO PUSH THROUGH AREA WILL BE FRIDAY NIGHT INTO SATURDAY AS A
DEEP TROUGH CENTERED OVER CNTRL ONTARIO ALLOWS FOR S/WV TO PUSH
THROUGH FCST AREA....WHICH SHOULD LINGER PRECIP INTO EARLY SUNDAY.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
MVFR CIGS CONTINUE TO HANG ON ACROSS SOUTHERN TAF SITES. EXPECT
THESE CIGS TO GRADUALLY BECOME VFR THIS AFTERNOON. IN ADDITION
THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHERN INDIANA. ADDITIONAL
DEVELOPMENT ON THE SOUTHERN EXTENT OF THESE STORMS WILL OCCUR THIS
AFTERNOON. THESE STORMS WILL MOVE EASTWARD AND IMPACT THE TAF
SITES. INSERTED A TEMPO -TSRA INTO KDAY AND KCMH WHERE MORE
CONFIDENCE ON COVERAGE AND TIMING EXISTS. TONIGHT THERE ARE SOME
INDICATIONS THAT LOWER CIGS WILL ONCE AGAIN DEVELOP ACROSS THE TAF
SITES ALTHOUGH DO NOT THINK THAT IT WILL BE TO THE EXTENT THAT IT
WAS TODAY. INTRODUCED MVFR CIGS AND VSBYS AT TAF SITES WITH IFR
VSBYS AT KLUK AND KILN OVERNIGHT. VFR CONDITIONS WILL RETURN TO
THE AREA DURING THE DAY ON MONDAY. ANOTHER SYSTEM WILL BEGIN TO
APPROACH THE AREA DURING THE AFTERNOON ON MONDAY AND THEREFORE
INTRODUCED PRECIPITATION INTO THE KCVG TAF DURING THIS TIME.

TONIGHT...THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON THROUGH
TUESDAY NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...BINAU/NOVAL
NEAR TERM...BINAU
SHORT TERM...BINAU
LONG TERM...JDR
AVIATION...NOVAK
Hazardous weather outlook, Aug 7, 2:10 PM EDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
210 PM EDT SUN AUG 7 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-081815-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
210 PM EDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A LINE OF THUNDERSTORMS WILL CROSS MUCH OF OHIO AND EASTERN
INDIANA THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING. SOME
OF THE STORMS COULD BE STRONG TO SEVERE...WITH THE MAIN THREATS
BEING DAMAGING WINDS AND INTENSE RAINFALL RATES THAT COULD LEAD TO
SOME SHORT TERM RUNOFF ISSUES AND LOCALIZED FLOODING. AREAS ALONG
AND SOUTH OF THE OHIO RIVER HAVE A LESSER THREAT OF SEEING STRONG
TO SEVERE STORMS THAN THOSE AREAS NORTH OF THE OHIO RIVER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ESPECIALLY NORTH OF THE
OHIO RIVER BETWEEN 330 PM AND 9 PM.

BINAU

In the hours before

Local storm report, Aug 7, 5:05 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
505 PM EDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     JACKSON CENTER          40.44N 84.04W
08/07/2011                   SHELBY             OH   AMATEUR RADIO

            ONE TREE DOWN.

&&

ANOVAK
Local storm report, Aug 7, 5:06 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
506 PM EDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     TSTM WND DMG     VERSAILLES              40.22N 84.48W
08/07/2011                   DARKE              OH   EMERGENCY MNGR

            MULTIPLE REPORTS OF TREES DOWN IN THE VERSAILLES AREA

&&

SNYDER
Special weather statement, Aug 7, 5:06 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
506 PM EDT SUN AUG 7 2011

OHZ046-055-056-065-072200-
DELAWARE OH-FAIRFIELD OH-FRANKLIN OH-LICKING OH-
506 PM EDT SUN AUG 7 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LICKING...FRANKLIN...
NORTHERN FAIRFIELD AND DELAWARE COUNTIES THROUGH 600 PM EDT...

AT 504 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM RADNOR TO MARBLE CLIFF TO LOCKBOURNE...MOVING EAST AT
25 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...POWELL...DELAWARE...
WORTHINGTON...COLUMBUS...BEXLEY...GROVEPORT...MINERVA PARK...
WESTERVILLE...CANAL WINCHESTER...GAHANNA...ASHLEY AND REYNOLDSBURG.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3992 8223 3992 8246 3984 8247 3984 8243
      3978 8241 3982 8321 4000 8325 4011 8320
      4011 8317 4024 8317 4025 8323 4045 8324
      4042 8293 4036 8292 4035 8275 4028 8274
      4009 8218
Local storm report, Aug 7, 5:12 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
512 PM EDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     TSTM WND DMG     2 WNW JACKSON CENTER    40.45N 84.07W
08/07/2011                   SHELBY             OH   AMATEUR RADIO

            SILO BLOWN DOWN. ONE TREE BROKEN.

&&

ANOVAK
Local storm report, Aug 7, 5:18 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
518 PM EDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     ROSEWOOD                40.22N 83.96W
08/07/2011                   CHAMPAIGN          OH   LAW ENFORCEMENT

            NUMEROUS TREES/POWER LINES DOWN ROSEWOOD TO ST. PARIS.
            HOUSE DESTROYED NR ROSEWOOD

&&

HUGHES
Special weather statement, Aug 7, 5:24 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
524 PM EDT SUN AUG 7 2011

OHZ054-063-064-073-072230-
FAYETTE OH-MADISON OH-PICKAWAY OH-ROSS OH-
524 PM EDT SUN AUG 7 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ROSS...PICKAWAY...
SOUTHEASTERN MADISON AND FAYETTE COUNTIES THROUGH 630 PM EDT...

AT 521 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR INTERSTATE
71 AT STATE ROUTE 38...MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BLOOMINGBURG...MOUNT
STERLING...NEW HOLLAND...WILLIAMSPORT...SOUTH BLOOMFIELD...
ASHVILLE...CIRCLEVILLE AND LOGAN ELM VILLAGE.

ALSO...DEER CREEK LAKE...ORIENT AND FIVE POINTS ARE NEAR THE PATH OF
THIS STRONG THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 3973 8284 3933 8311 3960 8365 3990 8328
      3985 8324 3981 8324 3981 8300 3979 8283

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 12:34 AM EDTAreal Flood AdvisoryILNHardin116 min
Aug 7, 5:28 AM EDTSpecial Weather StatementILNHamilton32 min
Aug 7, 5:29 AM EDTAreal Flood AdvisoryILNHamilton4 hr
Aug 7, 6:18 AM EDTAreal Flood AdvisoryILNBrown, Clermont, Hamilton3 hr
Aug 7, 7:24 AM EDTSpecial Weather StatementILNPike51 min
Aug 7, 7:37 AM EDTSpecial Weather StatementILNScioto38 min
Aug 7, 7:46 AM EDTAreal Flood AdvisoryILNHighland, Pike2 hr
Aug 7, 2:59 PM EDTSevere Thunderstorm WarningILNAuglaize, Darke, Mercer, Shelby61 min
Aug 7, 3:22 PM EDTSevere Thunderstorm WarningILNDarke, Miami53 min
Aug 7, 3:26 PM EDTSevere Thunderstorm WarningILNAuglaize, Shelby64 min
Aug 7, 3:43 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Miami47 min
Aug 7, 3:57 PM EDTSevere Thunderstorm WarningILNChampaign, Hardin, Logan48 min
Aug 7, 4:06 PM EDTSevere Thunderstorm WarningILNFranklin, Madison54 min
Aug 7, 4:21 PM EDTSevere Thunderstorm WarningILNClark, Greene, Miami, Montgomery, Preble39 min
Aug 7, 4:24 PM EDTTornado WarningILNChampaign, Madison, Union13 min
Aug 7, 4:38 PM EDTSevere Thunderstorm WarningILNChampaign, Hardin, Logan, Madison, Union33 min
Aug 7, 4:58 PM EDTAreal Flood AdvisoryILNFranklin, Madison2 hr
Aug 7, 5:06 PM EDTSpecial Weather StatementILNDelaware, Franklin, Licking54 min
Aug 7, 5:28 PM EDTSpecial Weather StatementILNButler, Hamilton, Warren62 min
Aug 7, 5:32 PM EDTSevere Thunderstorm WarningILNFairfield10 min
Aug 7, 6:03 PM EDTSpecial Weather StatementILNFairfield, Hocking42 min
Aug 7, 7:10 PM EDTSpecial Weather StatementILNAdams, Brown, Pike, Scioto65 min

Nearby

Special Weather Statements in Ohio, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.